Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 313, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2006, 10:41 PM CDT for Shannon County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 19, 2006, 11:27 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The St Louis radar (KLSX), 187 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:15 PM CDT | TSTM WND DMG | Winona, MO | TREES DOWN ACROSS TOWN. SOME TREES DOWN ON HOMES. |
| Jul 19, 11:15 PM CDT | TSTM WND DMG | Winona, MO | TREES AND POWERLINES DOWN IN TOWN. |
| Jul 19, 11:15 PM CDT | HAIL 0.75 | Winona, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2646 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 200341
SVRSGF
MOC203-200445-
/O.NEW.KSGF.SV.W.0313.060720T0341Z-060720T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 1145 PM CDT
* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES EAST OF EMINENCE TO SUMMERSVILLE...AND WERE MOVING
SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINONA AND PINE CREST BY 1055 PM CDT
TERESITA...MONTIER AND BIRCH TREE BY 1105 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS NORTHERN
AND CENTRAL SHANNON COUNTY ALREADY SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3717 9107 3729 9166 3689 9167 3688 9125
3709 9123 3708 9114 3710 9103
$$
IZZI3 follow-up statements
000
WWUS53 KSGF 200355
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT WED JUL 19 2006
MOC203-200445-
/O.CON.KSGF.SV.W.0313.000000T0000Z-060720T0445Z/
SHANNON MO-
1055 PM CDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN SHANNON COUNTY...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINONA TO SUMMERSVILLE...OR ALONG A LINE EXTENDING
FROM 26 MILES EAST OF MOUNTAIN VIEW TO 12 MILES NORTH OF MOUNTAIN
VIEW...MOVING SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINONA AND PINE CREST BY 1100 PM CDT
BIRCH TREE BY 1110 PM CDT
TERESITA AND MONTIER BY 1115 PM CDT
DAMAGING WINDS IN EXCESS OF 60 MPH HAVE BEEN REPORTED WITH THESE
STORMS WITH MANY REPORTS OF TREES AND POWERLINES DOWNED BY THE
WINDS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
LAT...LON 3712 9103 3729 9166 3689 9167 3688 9125
3708 9122
$$
IZZI000 WWUS53 KSGF 200423 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1122 PM CDT WED JUL 19 2006 MOC203-200445- /O.CON.KSGF.SV.W.0313.000000T0000Z-060720T0445Z/ SHANNON MO- 1122 PM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHERN SHANNON COUNTY... AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF WINONA TO TERESITA...OR ALONG A LINE EXTENDING FROM 21 MILES EAST OF MOUNTAIN VIEW TO 6 MILES EAST OF MOUNTAIN VIEW...MOVING SOUTH AT 35 MPH. THIS STORM HAS A LONG HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. AT 1115 PM A TRAINED SPOTTER REPORTED SEVERAL TREES DOWN AND POWERLINES DOWN IN THE TOWN OF WINONA. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3702 9122 3712 9163 3689 9167 3688 9125 $$ IZZI
000 WWUS53 KSGF 200427 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1127 PM CDT WED JUL 19 2006 MOC203-200437- /O.CAN.KSGF.SV.W.0313.000000T0000Z-060720T0445Z/ SHANNON MO- 1127 PM CDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHANNON COUNTY IS CANCELLED... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA... AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3702 9122 3712 9163 3689 9167 3688 9125 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:15 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 19, 6:15 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT WED JUL 19 2006 ...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE... .DISCUSSION... PREVIOUS DISCUSSION 315 PM. ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES. WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN OZARKS. EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET. A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY. ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA. SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT. ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON. WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS TIME. THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR NORMAL. FOSTER && .AVIATION... FOR 00Z TAFS...VFR CONDITIONS WILL CONTINUE WITH WINDS GENERALLY LIGHT FROM THE SOUTH TO WEST. THUNDERSTORMS ACROSS ILLINOIS WILL AFFECT THE KSGF-KSTL TWEB ROUTE OVERNIGHT. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY. HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS THROUGH THURSDAY. KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Jul 19, 8:51 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 851 PM CDT WED JUL 19 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 851 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE WIND GUSTS OF 70 TO 80 MPH...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: MAINLY FOR AREAS EAST OF AN IBERIA TO FORT LEONARD WOOD...TO HOUSTON...TO WEST PLAINS LINE THROUGH 1 AM. DISCUSSION: A LINE OF THUNDERSTORMS ACROSS EAST CENTRAL MISSOURI WILL CONTINUE TO MOVE SOUTH AND SOUTHWEST TOWARD SOUTH CENTRAL MISSOURI THIS EVENING. AMPLE INSTABILITY...ALONG WITH A VERY STRONG COLD POOL DEVELOPING BEHIND THESE STORMS...WILL AID IN THE DEVELOPMENT OF STRAIGHT LINE WIND DAMAGE ACROSS A PORTION OF CENTRAL AND SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN REACHING 104 TO 110 DEGREES. A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS EAST OF AN ELDON TO WAYNESVILLE...TO WEST PLAINS LINE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Local storm report, Jul 19, 4:43 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S ROLLA 37.92N 91.77W
07/19/2006 E0.75 INCH PHELPS MO PUBLIC
&&
SAWLocal storm report, Jul 19, 5:23 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 S ROLLA 37.89N 91.77W
07/19/2006 E0.88 INCH PHELPS MO STORM CHASER
REPORTED VIA E-SPOTTER
0450 PM HAIL 2 S EDGAR SPRINGS 37.68N 91.87W
07/19/2006 E0.75 INCH PHELPS MO PUBLIC
&&
HATCHLocal storm report, Jul 19, 9:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG SALEM 37.65N 91.54W
07/19/2006 DENT MO EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND THE CITY.
&&
HATCHLocal storm report, Jul 19, 10:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 S SALEM 37.63N 91.54W
07/19/2006 DENT MO EMERGENCY MNGR
LARGE TREE AND LIMBS DOWN IN TOWN AND SOUTH OF TOWN.
&&
HATCHLocal storm report, Jul 19, 10:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG EMINENCE 37.15N 91.36W
07/19/2006 SHANNON MO LAW ENFORCEMENT
AT LEAST ONE TREE AND SEVERAL POWERLINES DOWN IN TOWN.
TREE DOWN ON TOM AKERS RD.
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 59 min |
| Jul 19, 9:32 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 73 min |
| Jul 19, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| Jul 19, 10:23 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 49 min |
| Jul 19, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 53 min |
| Jul 19, 10:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 62 min |
| Jul 19, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 58 min |
| Jul 19, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 80 min |
| Jul 20, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 42 min |
| Jul 20, 12:39 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.